Texas, 2022Drought in Texas, October 1 to 31, 2022
October 1 to 31, 2022 · NWS FWD · 18 events in 18 counties and zones
Severe to exceptional drought conditions affected portions of Central Texas and the Red River for the entire month.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe to exceptional drought conditions affected portions of Central Texas and the Red River for the entire month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 30, 10:21 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 30, 10:21 PM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1121 PM CDT Fri Sep 30 2022
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/This Weekend/
An deep latitudinal, albeit relatively weak upper ridge will
remain right on top of the Southern Plains and nation's Heartland
through the weekend. Very little fluctuation or movement of the
ridge is expected the next 48 hours, as this feature will be
sandwiched between fairly deep troughs over the Mid-Atlantic
Seaboard (pretty much Ian's extratropical remnants) and a closed
northern Rockies/Plains upper low. A broad and stout surface ridge
emanating from the eastern provinces of Canada into the Southern
Plains/Ozarks will also remain steady-state and keep a dry and
near seasonal airmass across North-Central TX.
The GoM will remain shut down with the main weather feature of
concern being continued, or even increasing drought conditions and
fire weather concerns as noted by the uptick of fires this past
week. Fortunately, wind speeds are expected to remain relatively
light at 10 mph or less from the east or southeast throughout the
weekend. The mostly clear conditions and dry airmass will result
in prime radiative cooling each morning with lows in the 50s, with
even a few readings across protective wooded areas of East Texas
possible falling briefly into the upper 40s each morning just
before sunrise. Each day will see a large diurnal range in warm up
within the dry airmass, as highs easily surge back up into the
80s, with a few readings across the Big Country possibly reaching
the 90 degree mark.
05/Marty
&&
.LONG TERM... /Issued 327 PM CDT Fri Sep 30 2022/
/Saturday Night through Friday/
The weather pattern over the latter half of the weekend through
next week will continue to feature rain free conditions with
mostly clear skies and low humidity. This will support a fairly
wide diurnal temperature range with highs in the mid/upper 80s and
early morning lows in the 50s through the week. The remnants of
Ian will remain well to our east, while weak mid level ridging
will remain in place across the Southern Plains. A plume of very
dry air currently on the back side of Ian will steadily creep
into the Southern Plains over the weekend as broad northeast flow
above the surface persists. This dry air, combined with
temperatures in the 80s and the lack of any substantial rainfall
over the last few weeks, will continue to support above normal
grassfire activity across the region. Afternoon humidity will
drop to between 15-25% each day over the next week. Despite
generally light winds, sporadic fire starts will be common.
High level moisture from landfalling Tropical Storm Orlene in
central Mexico will spread into North Texas late Sunday into
Monday. This will be mainly in the form of high cloud cover and
should quickly move east by Monday night. Otherwise, an amplifying
ridge over the western U.S. toward the latter part of next week
should result in northwest flow through the Plains and will send a
cold front into North Texas by Friday. It still looks like
moisture will be very limited at this time with only a few degrees
being shaved off of afternoon high temperatures.
Dunn
&&
.AVIATION... /NEW/
/06z TAFs/
No concerns are anticipated this weekend across the D10 airspace
and across Central Texas, as a VFR forecast with primarily E winds
10 kts or less expected, with winds at times become light n'
variable nocturnally during the prime decoupling hours.
05/Marty
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 56 83 58 84 58 / 0 0 0 0 0
Waco 51 85 53 86 56 / 0 0 0 0 0
Paris 49 82 51 83 54 / 0 0 0 0 0
Denton 51 83 53 84 53 / 0 0 0 0 0
McKinney 50 83 53 85 53 / 0 0 0 0 0
Dallas 56 83 58 85 60 / 0 0 0 0 0
Terrell 50 82 52 83 55 / 0 0 0 0 0
Corsicana 52 83 53 84 56 / 0 0 0 0 0
Temple 52 85 53 86 55 / 0 0 0 0 0
Mineral Wells 52 85 53 85 53 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Sep 30, 5:16 PM CST, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
616 PM CDT Fri Sep 30 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
616 PM CDT Fri Sep 30 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Palo Pinto
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county for the entire month.
Drought, Stephens
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county for the entire month.
Drought, Eastland
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Eastland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county for the entire month.
Drought, Erath
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Erath forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county for the entire month.
Drought, Hood
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Hood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Severe drought conditions affected the county for the entire month.
Drought, Somervell
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Somervell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Severe drought conditions affected the county for the entire month.
Drought, Comanche
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county for the entire month.
Drought, Lampasas
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Lampasas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Severe drought conditions affected the county for the entire month.
Drought, Hamilton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Hamilton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county for the entire month.
Drought, Bosque
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Bosque forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county for the entire month.
Drought, Hill
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Hill forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected most of the county for the entire month.
Drought, McLennan
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- McLennan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county for the entire month.
Drought, Coryell
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Coryell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Extreme to exceptional drought conditions affected the county for the entire month.
Drought, Bell
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Bell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county for the entire month.
Drought, Falls
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Falls forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county for the entire month.
Drought, Limestone
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Limestone forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Severe drought conditions affected portions of the county for the entire month.
Drought, Lamar
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county for the entire month.
Drought, Montague
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Montague forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected portions of the county for the entire month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, October 1 to 31, 2022$115 million · 1 event
- Wildfire in Washington, October 1 to 31, 2022$34 million · 1 event
- Wildfire in Idaho, October 1 to 26, 2022$15 million · 1 event
- Drought in Missouri, October 1 to 31, 2022$580,000 · 25 events
- Drought in Minnesota, October 1 to 31, 2022$988,000 · 5 events
- Wildfire in Idaho, October 1 to 31, 2022$900,000 · 1 event
- Flash Flood in Arizona, October 1 to 2, 2022$250,000 · 1 event
- Debris Flow and Flooding in Alaska, October 1, 2022$175,000 · 3 events
- Wildfire in Idaho, October 1 to 31, 2022$100,000 · 1 event
- Drought in Oklahoma, October 1 to 31, 202248 events
- Flash Flooding and Hail in Utah, October 1 to 2, 2022$54,000 · 1.75 in hail · 9 events
- Drought in California, October 1 to 31, 202240 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1062004, 1062005, 1062006, 1062007, 1062008, 1062009, 1062010, 1062011, 1062012, 1062013, 1062014, 1062016, 1062017, 1062018, 1062019, 1062020, 1062021, 1062022.